Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 9, 2013, 3:28 PM CDT for Nolan County, Taylor County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2013, 3:28 PM CDT (20:28 UTC)
- Expired
- May 9, 2013, 4:00 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 60 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
767
WFUS54 KSJT 092028
TORSJT
TXC353-441-092100-
/O.NEW.KSJT.TO.W.0004.130509T2028Z-130509T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT THU MAY 9 2013
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL NOLAN COUNTY IN WEST CENTRAL TEXAS...
TAYLOR COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 325 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS 7 MILES EAST OF NOLAN...OR 18 MILES NORTHEAST OF
BLACKWELL...MOVING EAST AT 20 MPH.
IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH.
POTENTIALLY DEADLY LIGHTNING.
* THE TORNADO IS EXPECTED TO BE NEAR...
BUFFALO GAP...VIEW AND TUSCOLA BY 400 PM CDT...
LARGE HAIL...UP TO TENNIS BALL SIZE...WILL FALL AS FAR NORTH AS
ABILENE ALONG INTERSTATE 20 BETWEEN MILE MARKERS 254 AND 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3246 9964 3228 9968 3223 9972 3211 9987
3211 9989 3225 10028 3249 10020 3251 9964
TIME...MOT...LOC 2026Z 286DEG 18KT 3229 10013
$$1 follow-up statement
025
WWUS54 KSJT 092037
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
337 PM CDT THU MAY 9 2013
TXC353-441-092100-
/O.CON.KSJT.TO.W.0004.000000T0000Z-130509T2100Z/
NOLAN TX-TAYLOR TX-
337 PM CDT THU MAY 9 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR TAYLOR
AND EAST CENTRAL NOLAN COUNTIES...
AT 335 PM CDT... THE MOST DANGEROUS PART OF THE STORM WAS LOCATED
NEAR CAMP BUTMAN...OR 19 MILES NORTHEAST OF BLACKWELL...MOVING EAST
AT 20 MPH.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE TORNADO WILL BE NEAR...
LAKE ABILENE...CAMP TONKAWA...BUFFALO GAP AND VIEW BY 400 PM CDT...
LARGE HAIL...UP TO TENNIS BALL SIZE...WILL FALL AS FAR NORTH AS
ABILENE ALONG INTERSTATE 20 BETWEEN MILE MARKERS 254 AND 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3224 10023 3248 10016 3251 9964 3246 9964
3228 9968 3223 9972 3211 9987 3211 9989
TIME...MOT...LOC 2036Z 286DEG 18KT 3228 10007
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 9, 3:02 PM CDT, 26 minutes earlier.
Area forecast discussion, May 9, 3:02 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT THU MAY 9 2013 .SHORT TERM... ATMOSPHERE WAS VERY UNSTABLE WITH WRF SB BASED CAPES OF 3000 J/KG ACROSS THE BIG COUNTRY AND CONCHO VALLEY...SOUTHWARD TO SONORA THIS AFTERNOON. SEVERE STORMS WITH HAIL OF 2 INCHES IN DIAMETER WERE ALREADY REPORTED IN SWEETWATER. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NEARLY ALL OF WEST CENTRAL TEXAS UNTIL 7 PM. MAIN THREATS ARE VERY LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS LIKELY INTO THIS EVENING. WEAK COLD FRONT MOVING THROUGH THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON...WILL MOVE SOUTH INTO THE BIG COUNTRY AFTER 1 AM TONIGHT...AND ALONG A SAN ANGELO TO SAN SABA LINE 1 PM FRIDAY AFTERNOON. THIS WILL BE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. COULD SEE AN ISOLATED SEVERE THUNDERSTORM AS THE COLD FRONT MOVES THROUGH...BUT THE BEST CHANCE WILL BE FRIDAY AFTERNOON...WITH WEAK CONVERGENCE AND SB CAPES OF 2000 J/KG...ALONG AND AHEAD THE COLD FRONT. .LONG TERM... DECREASING RAIN CHANCES FRIDAY NIGHT INTO SATURDAY AS DRIER AIR MOVES INTO THE REGION FROM THE NORTH. STILL COULD SEE AN ISOLATED ELEVATED THUNDERSTORM...BUT INSTABILITY IS WEAKER SO DO NOT EXPECT SEVERE STORMS. BOTH THE GFS AND EC MODELS DEVELOP A CUT OFF UPPER LOW OVER BAJA CALIFORNIA...THEN WEAKEN AND SHEAR IT OUT OVER NEW MEXICO AND THE TEXAS PANHANDLE MONDAY NIGHT INTO WEDNESDAY. BROUGHT A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THIS TIME PERIOD. WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS DEVELOP BY TUESDAY AFTERNOON...AS MOISTURE AND INSTABILITY INCREASE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 77 59 78 52 / 40 50 20 10 5 SAN ANGELO 62 79 60 77 52 / 50 60 40 20 5 JUNCTION 66 82 62 78 53 / 50 70 40 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 9, 2:09 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CDT THU MAY 9 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 209 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT SCATTERED THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. A FEW STORMS MAY BE SEVERE ALONG AND SOUTH OF AN OZONA...SAN ANGELO TO BROWNWOOD LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. 04
In the hours before
Local storm report, May 9, 2:36 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
236 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL SWEETWATER 32.47N 100.41W
05/09/2013 E0.88 INCH NOLAN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1300174
DOLLLocal storm report, May 9, 2:39 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL SWEETWATER 32.47N 100.41W
05/09/2013 M2.00 INCH NOLAN TX LAW ENFORCEMENT
AT THE TA TRUCK STOP AT INTERSTATE 20 MILE MARKER 242
&&
EVENT NUMBER SJT1300176
JOHNSONLocal storm report, May 9, 2:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
240 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL SWEETWATER 32.47N 100.41W
05/09/2013 M1.00 INCH NOLAN TX AMATEUR RADIO
INTERSTATE MILE MARKER 243
&&
EVENT NUMBER SJT1300177
JOHNSONSpecial weather statement, May 9, 2:41 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT THU MAY 9 2013
TXZ113-092015-
JONES TX-
241 PM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR JONES
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 238 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF TRUBY...OR ABOUT 6 MILES SOUTHWEST OF ANSON...MOVING EAST AT 35
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
MINOR INJURY POSSIBLE...
* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO THE
INTERSECTION OF US-180 AND FARM ROAD 600...TRUBY...NUGENT...
NOODLE...LUEDERS...HAWLEY...FUNSTON...AVOCA AND ANSON.
LAT...LON 3280 9962 3279 9961 3261 9961 3259 10007
3279 10007 3296 9962
TIME...MOT...LOC 1941Z 257DEG 29KT 3269 9994Local storm report, May 9, 3:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL SWEETWATER 32.47N 100.41W
05/09/2013 E1.00 INCH NOLAN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1300178
DOLLLocal storm report, May 9, 3:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 8 SE SWEETWATER 32.41N 100.30W
05/09/2013 M1.50 INCH NOLAN TX STORM CHASER
&&
EVENT NUMBER SJT1300179
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 54 min |
| May 8, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 53 min |
| May 9, 6:31 AM CDT | Special Weather Statement | SJT | Concho | 44 min |
| May 9, 6:39 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 51 min |
| May 9, 7:21 AM CDT | Special Weather Statement | SJT | Coleman, Concho | 54 min |
| May 9, 8:19 AM CDT | Special Weather Statement | SJT | Brown | 56 min |
| May 9, 8:35 AM CDT | Special Weather Statement | SJT | Tom Green | 40 min |
| May 9, 8:56 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 49 min |
| May 9, 9:06 AM CDT | Special Weather Statement | SJT | Tom Green | 24 min |
| May 9, 9:19 AM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| May 9, 9:33 AM CDT | Special Weather Statement | SJT | Coleman, Concho, Runnels, Tom Green | 27 min |
| May 9, 10:11 AM CDT | Special Weather Statement | SJT | Coleman, Runnels | 34 min |
| May 9, 10:44 AM CDT | Special Weather Statement | SJT | Coleman | 31 min |
| May 9, 10:56 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho | 2 hr |
| May 9, 11:16 AM CDT | Special Weather Statement | SJT | Brown | 29 min |
| May 9, 11:19 AM CDT | Special Weather Statement | SJT | Brown | 26 min |
| May 9, 1:11 PM CDT | Special Weather Statement | SJT | Fisher | 34 min |
| May 9, 1:14 PM CDT | Special Weather Statement | SJT | Taylor | 31 min |
| May 9, 1:38 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 52 min |
| May 9, 1:53 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 52 min |
| May 9, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 42 min |
| May 9, 2:41 PM CDT | Special Weather Statement | SJT | Jones | 34 min |
| May 9, 2:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan, Taylor | 51 min |
| May 9, 3:10 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 50 min |
| May 9, 3:31 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 29 min |
| May 9, 3:54 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 36 min |
| May 9, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 49 min |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| May 9, 4:54 PM CDT | Special Weather Statement | SJT | Concho | 66 min |
| May 9, 4:59 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 46 min |
| May 9, 5:33 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Tom Green | 57 min |
| May 9, 5:39 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 51 min |
| May 9, 5:58 PM CDT | Special Weather Statement | SJT | Crockett | 62 min |
| May 9, 6:19 PM CDT | Special Weather Statement | SJT | Brown | 26 min |
| May 9, 6:24 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 66 min |
| May 9, 6:39 PM CDT | Special Weather Statement | SJT | Sutton | 66 min |
| May 9, 6:44 PM CDT | Special Weather Statement | SJT | Concho | 61 min |
| May 9, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 56 min |
| May 9, 6:54 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher | 66 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.